MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7312
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that while using the contour next gen meter, she obtained blood glucose readings of lo (indicative of a reading below 10 mg/dl) at 10:37 a.M.With the first vial of the contour next test strips and 129 mg/dl at 10:37 a.M.With the second vial of the contour next test strips from the same lot # as the first vial.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer retuned the suspected contour next gen meter and two bottles of contour next test strips, both from lot # 3cheg07a.An in-house testing was performed with the returned meter and returned test strips from both bottles using blood sample.The strips from the first bottle when tested with the returned meter produced lo readings, indicative of readings below 10 mg/dl.While the strips from the second bottle when test with the returned meter, gave a satisfactory performance.The remaining test strips from the first bottle were observed under the microscope and none of the strips showed any signs of contamination nor reagent deterioration.The issue is being further investigated.
 
Additional Manufacturer Narrative
Upon further investigation, it was found that the returned test strips showed deterioration of the reagent at the tip of the strips, and failed to recover within range using normal contour next control solution.Gas chromatography analysis was done on the test strips and it was found that isopropyl alcohol, 2-phenoxyethanol, palmitic acid, octocrylene and squalene were detected in the reagent of the test strips.In particular, a large amount of isopropyl alcohol, which is a disinfectant component typically found in hand sanitizer, was detected.It is highly likely that this component deteriorated the reagent, resulting in the low results.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key18650165
Report Number1810909-2024-00024
Device Sequence Number7111425
Product Code NBW
UDI-Device Identifier10301937312219
UDI-Public10301937312219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model Number7312
Device Lot Number3CHEG07A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer04/24/2024
05/24/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date05/20/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale